Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Suggest treatment for constant joint pain post typhoid fever

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1777 Questions
Question
I am having joint pain post my typhoid. Still not going down. Have been taking wysolon. Any other medicine
Fri, 25 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Chakravarthy Mazumdar 1 hour later
Brief Answer:
Reactive Arthritis is helped by Ibuprofen

Detailed Answer:
Hi,

When was the typhoid fever ended? Was the course of antibiotics complete?
Do you have swelling of the joint? Was the joint tender to touch?
Did you get HLA-B27 gene test done?
Physicians label such joint pain after enteric fever as reactive arthritis and most common in genetically susceptible people.
Wysolone is never a great choice for such pain unless extreme swelling of joints unable to move out of bed.
If the pain and swelling started within one month or 8 weeks of typhoid we label as Acute phase and just treat with good anti-inflammatory (pain) medicines like Naproxen, Diclofenac along with Proton pump inhibitor like Omeprazole to prevent gastritis.
If the pain is over very long time it is good to consider sulfasalazine.
Please see a Rheumatologist and discuss what I said to you here.
Since all of the above are prescription based drugs you need to consult a doctor.
Till then you can rely on Tab Ibuprofen 400mg, thrice a day after food. This is available over the counter.
Let me know if you have further questions, happy to clarify you further.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor